MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534720
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of inner guide catheter break.Imdrf impact code f2301 captures the additional device used to remove the broken inner guide catheter,.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded stent was used to treat a stricture in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.The patient's anatomy was dilated prior to stent placement.During the procedure, the inner catheter snapped off inside the patient.The broken piece was successfully removed using grasping forceps.The procedure was then completed using another device of the same type.No patient complications were reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded stent was used to treat a stricture in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.The patient's anatomy was dilated prior to stent placement.During the procedure, the inner catheter snapped off inside the patient.The broken piece was successfully removed using grasping forceps.The procedure was then completed using another device of the same type.No patient complications were reported as a result of this event.Additional information received on november 15, 2024: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.".
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) have been updated with the additional information received on november 15, 2024.Block h6: imdrf device code a0401 captures the reportable event of inner guide catheter break.Imdrf impact code f2301 captures the additional device used to remove the broken inner guide catheter.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20709888
Report Number3005099803-2024-05863
Device Sequence Number8212028
Product Code FGE
UDI-Device Identifier08714729787273
UDI-Public08714729787273
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberM00534720
Device Catalogue NumberM00534720
Device Lot Number0034405414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/11/2024
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown